Zaleplon Overdose

Dangerous side effects can occur when a person takes too much zaleplon. Overdose symptoms may include drowsiness, trouble breathing, passing out, and loss of life. There are many treatments available for a zaleplon overdose, including "pumping the stomach," certain medicines, and supportive care (treating symptoms that occur as a result of the overdose).

Zaleplon Overdose: An Overview

Zaleplon (Sonata®) is a prescription sleep medication that has been licensed for the short-term treatment of insomnia. As with all medicines, it is possible to take too much zaleplon. The effects of a zaleplon overdose will vary depending on a number of factors, including how much zaleplon was taken and whether it was taken with any other medicines, alcohol, and/or drugs. As with many medications, people may intentionally take an overdose of zaleplon (see Suicide Risk With Zaleplon).
 
If you happen to overdose on zaleplon, seek medical attention immediately.
 

Zaleplon Overdose Symptoms

It is not known what exactly to expect with a zaleplon overdose, as very few cases have been reported. Based on how zaleplon works, symptoms of an overdose might include:
 
  • Drowsiness
  • Passing out
  • Trouble breathing
  • Loss of life.
     
A zaleplon overdose is more dangerous when the drug is taken with alcohol or other medications that affect the brain.
 

Treatment for a Zaleplon Overdose

Given that there have been so few cases of people taking too much zaleplon, it is also not known what the best treatment for a zaleplon overdose is. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach."
 
Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a zaleplon overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Close monitoring of blood pressure, heart rate, and breathing
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on zaleplon.
 
 

Zaleplon Drug Info

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.